Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 167, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 3, 2009, 5:54 PM CDT for Macon County, Sumner County, Trousdale County, Tennessee. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2009, 5:54 PM CDT (22:54 UTC)
- Expired
- Jun 3, 2009, 6:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Macon County, TN, Sumner County, TN, Trousdale County, TN
The radar
The Nashville radar (KOHX), 40 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.9 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 203 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 5:00 PM CDT, 54 minutes earlier.
Area forecast discussion, Jun 3, 5:00 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 500 PM CDT WED JUN 3 2009 .MESOSCALE UPDATE... CONVECTION REMAINS SCATTERED ACROSS MIDDLE TN AT 22Z. SURFACE LIS ARE DOWN TO A -8 ON PLATEAU AND NORTHEAST MIDDLE TN WITH POSITIVE ENERGY ALSO HIGHER HERE THAN ELSEWHERE IN MID STATE. MID LEVEL (700-500) LAPSE RATES ARE WEAK AT ABOUT 5 DEG/KM AND THEY REMAIN SO FOR THE NEXT 2 HRS. CANT RULE OUT AN ISOLATED SVR STORM IN MID STATE NEXT COUPLE OF HOURS BUT MORE LIKELY TO OUR NORTH IN KY. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && BOYD
Hazardous weather outlook, Jun 3, 3:57 PM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 357 PM CDT WED JUN 3 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-041030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 357 PM CDT WED JUN 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLOW MOVING COLD FRONT WILL MOVE INTO MIDDLE TENNESSEE... BRINGING THUNDERSTORMS TO THE AREA THIS EVENING AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER... SPOTTER ACTIVATION IS NOT ANTICIPATED. 07
In the hours before
Special weather statement, Jun 3, 3:35 PM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 335 PM CDT WED JUN 3 2009 TNZ005-006-022>025-056-057-032200- STEWART-MONTGOMERY-BENTON-HOUSTON-HUMPHREYS-DICKSON-PERRY-HICKMAN- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...CAMDEN...ERIN... WAVERLY...DICKSON...LINDEN...LOBELVILLE...CENTERVILLE 335 PM CDT WED JUN 3 2009 ...STRONG THUNDERSTORMS EXPECTED IN STEWART...HOUSTON...AND NORTHERN BENTON COUNTIES... AN AREA OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE EAST INTO NORTHWEST MIDDLE TENNESSEE. STRONGER STORMS IN NORTHERN BENTON COUNTY WILL AFFECT DOVER AND STEWART COUNTIES BY 4 PM. THESE STORMS WILL CONTAIN FREQUENT CLOUD TO GROUND LIGHTNING... WIND GUSTS UP TO 50 MPH AND RAINFALL UP TO ONE INCH. 04
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 2:03 PM CDT | Areal Flood Advisory | OHX | Cumberland, Van Buren, White | 3 hr |
| Jun 3, 5:11 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson | 34 min |
| Jun 3, 5:27 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton | 48 min |
| Jun 3, 6:11 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton, Pickett | 22 min |
| Jun 3, 6:30 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 42 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.